Alabama, 2008

Drought in Alabama, April 1 to 30, 2008

April 1 to 30, 2008 · NWS BMX · 30 events in 30 counties and zones

Several storm systems across Central Alabama brought some improvement to the ongoing drought, that had begun in the Spring of 2007. By the end of the month, less than one quarter of Central Alabama remained in Extreme Drought (D3), although a large portion of the region remained in a Severe Drought (D2) designation.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Several storm systems across Central Alabama brought some improvement to the ongoing drought, that had begun in the Spring of 2007. By the end of the month, less than one quarter of Central Alabama remained in Extreme Drought (D3), although a large portion of the region remained in a Severe Drought (D2) designation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 10:45 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 31, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT MON MAR 31 2008

.UPDATE...FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

WATCHING SEVERAL FEATURES ON THE SOUTHEAST MAP THIS EVENING. MOST
NOTABLY IS THE HEALTHY SQUALL LINE MOVING INTO WESTERN TENNESSEE.
LOOKING OVER SOME OF THE LATEST 00Z DATA...RADAR TRENDS AND
RUC...WILL GO AHEAD AND RAISE POPS ACROSS THE AREA. THIS WILL PUT
MOST LOCATIONS ALONG AND NORTH I-59 IN THE LIKELY CATEGORY OR
HIGHER. WILL ALSO GO AHEAD AND RAISE TEMPERATURES A COUPLE OF
DEGREES AS CLOUD COVER RAPIDLY FILLED IN OVER THE PAST FEW HOURS
AND TEMPERATURES SHOULD FALL VERY LITTLE THROUGH THE REMAINDER OF
THE NIGHT.

&&

.AVIATION...06Z DISCUSSION.

LOWER CLOUD DECK IS SLOWLY FILTERING INTO THE AREA AHEAD OF A
SAGGING FRONT.  EXPECT THIS LOWERING TREND TO CONTINUE THROUGH THE
OVERNIGHT.  WATCHING THE RAIN SQUALLS APPROACH FROM THE
NORTHWEST...EXPECT IT WILL BEGIN AFFECTING OUR TAF SITES BY EARLY TO
MID MORNING.  LOOK FOR THUNDER TO ALSO DEVELOP FROM THE LATE MORNING
INTO THE AFTERNOON.  SCALED BACK THE RAIN INTO SHOWERS WITH THUNDER
IN THE VICINITY BY LATE IN THE PERIOD AS THE FRONT STALLS SOUTH.
WINDS SHOULD GENERALLY STAY SOUTHEAST UNTIL THE FRONT DRAWS CLOSE
TURNING THEM SOUTH AND THEN EVENTUALLY SOUTHWEST AS THE FRONT MOVES
OVER THE TAF LOCATION.

17/KLAWS

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/17
Hazardous weather outlook, Mar 31, 6:00 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON MAR 31 2008

ALZ011>015-017>050-020000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...A FEW STRONG STORMS ARE POSSIBLE ALONG A WEAK COLD
FRONT AS IT MOVES ACROSS CENTRAL ALABAMA. THE MAIN THREAT WILL BE
DURING THE AFTERNOON HOURS...AS DAYTIME HEATING WILL ENHANCE
ACTIVITY GENERALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...AN
ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE NORTH...DURING THE
MORNING HOURS.

ON FRIDAY STRONG STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA DURING THE AFTERNOON.  STORMS SHOULD DIMINISH IN INTENSITY
SHORTLY AFTER SUNSET.  HOWEVER...ANOTHER ROUND OF STRONG STORMS
LOOKS POSSIBLE LATE FRIDAY NIGHT AS ANOTHER DISTURBANCE MOVES
RAPIDLY ACROSS THE AREA.  STAY ADVISED AS FUTURE FORECAST WILL
UPDATE THE TIMING AND STRENGTH OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

17/KLAWS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 drought. Local standard time, as filed.

Drought, Autauga

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Autauga forecast zone
Reported by
Other Federal Agency
Coordinates
32.535, -86.643 (the zone’s center; the record gives no point)

Drought, Bibb

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Bibb forecast zone
Reported by
Other Federal Agency
Coordinates
32.999, -87.126 (the zone’s center; the record gives no point)

Drought, Blount

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Blount forecast zone
Reported by
Other Federal Agency
Coordinates
33.981, -86.567 (the zone’s center; the record gives no point)

Drought, Calhoun

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.771, -85.826 (the zone’s center; the record gives no point)

Drought, Chambers

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Chambers forecast zone
Reported by
Other Federal Agency
Coordinates
32.914, -85.392 (the zone’s center; the record gives no point)

Drought, Cherokee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Other Federal Agency
Coordinates
34.176, -85.604 (the zone’s center; the record gives no point)

Drought, Chilton

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Chilton forecast zone
Reported by
Other Federal Agency
Coordinates
32.848, -86.719 (the zone’s center; the record gives no point)

Drought, Clay

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Drought, Cleburne

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cleburne forecast zone
Reported by
Other Federal Agency
Coordinates
33.675, -85.519 (the zone’s center; the record gives no point)

Drought, Coosa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Coosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.936, -86.248 (the zone’s center; the record gives no point)

Drought, Dallas

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
32.326, -87.106 (the zone’s center; the record gives no point)

Drought, Elmore

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Elmore forecast zone
Reported by
Other Federal Agency
Coordinates
32.597, -86.149 (the zone’s center; the record gives no point)

Drought, Etowah

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Etowah forecast zone
Reported by
Other Federal Agency
Coordinates
34.045, -86.035 (the zone’s center; the record gives no point)

Drought, Fayette

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Other Federal Agency
Coordinates
33.721, -87.739 (the zone’s center; the record gives no point)

Drought, Hale

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Hale forecast zone
Reported by
Other Federal Agency
Coordinates
32.763, -87.629 (the zone’s center; the record gives no point)

Drought, Jefferson

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

Drought, Lee

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
32.601, -85.356 (the zone’s center; the record gives no point)

Drought, Lowndes

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lowndes forecast zone
Reported by
Other Federal Agency
Coordinates
32.155, -86.650 (the zone’s center; the record gives no point)

Drought, Macon

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Marion

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
34.137, -87.887 (the zone’s center; the record gives no point)

Drought, Montgomery

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Drought, Perry

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Perry forecast zone
Reported by
Other Federal Agency
Coordinates
32.639, -87.294 (the zone’s center; the record gives no point)

Drought, Randolph

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Randolph forecast zone
Reported by
Other Federal Agency
Coordinates
33.294, -85.459 (the zone’s center; the record gives no point)

Drought, Shelby

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
33.264, -86.661 (the zone’s center; the record gives no point)

Drought, St. Clair

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
St. Clair forecast zone
Reported by
Other Federal Agency
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

Drought, Talladega

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Talladega forecast zone
Reported by
Other Federal Agency
Coordinates
33.380, -86.166 (the zone’s center; the record gives no point)

Drought, Tallapoosa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tallapoosa forecast zone
Reported by
Other Federal Agency
Coordinates
32.862, -85.797 (the zone’s center; the record gives no point)

Drought, Tuscaloosa

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tuscaloosa forecast zone
Reported by
Other Federal Agency
Coordinates
33.290, -87.525 (the zone’s center; the record gives no point)

Drought, Walker

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Walker forecast zone
Reported by
Other Federal Agency
Coordinates
33.803, -87.297 (the zone’s center; the record gives no point)

Drought, Winston

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Winston forecast zone
Reported by
Other Federal Agency
Coordinates
34.149, -87.374 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98293, 98294, 98295, 98296, 98298, 98299, 98300, 98301, 98303, 98304, 98305, 98306, 98307, 98309, 98310, 98311, 98312, 98313, 98314, 98316, 98317, 98318, 98320, 98321, 98322, 98323, 98324, 98325, 98326, 98327.